Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 237, NWS Atlanta, GA

May 3, 20099 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2009, 7:14 PM EDT for 9 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2009, 7:14 PM EDT (23:14 UTC)
Expired
May 3, 2009, 7:52 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Barrow County, GA, Butts County, GA, Gwinnett County, GA, Jasper County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Putnam County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 7:15 PM EDTTSTM WND DMGCovington, GA1 TREE DOWN ELKS CLUB ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 4:42 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 032314
SVRFFC
GAC013-035-135-159-211-217-219-237-297-040015-
/O.NEW.KFFC.SV.W.0237.090503T2314Z-090504T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN BUTTS COUNTY IN CENTRAL GEORGIA
  JASPER COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN PUTNAM COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN BARROW COUNTY IN NORTH CENTRAL GEORGIA
  EAST CENTRAL GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
  WESTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN NEWTON COUNTY IN NORTH CENTRAL GEORGIA
  WALTON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHWESTERN OCONEE COUNTY IN NORTHEAST GEORGIA

* UNTIL 815 PM EDT

* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
  MILES WEST OF WALNUT GROVE TO 8 MILES SOUTHWEST OF COVINGTON TO 12
  MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OXFORD...LOGANVILLE...JERSEY...BETWEEN...MANSFIELD...NEWBORN...
  SOCIAL CIRCLE...MONROE...SHADY DALE...BETHLEHEM...RUTLEDGE...GOOD
  HOPE...STATHAM AND BOSTWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3398 8353 3367 8347 3328 8346 3321 8385
      3355 8387 3390 8393
TIME...MOT...LOC 2314Z 250DEG 34KT 3373 8398 3353 8394
          3321 8384

$$
1 follow-up statement
000 
WWUS52 KFFC 032352
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT SUN MAY 3 2009

GAC013-035-135-159-211-217-219-237-297-040002-
/O.CAN.KFFC.SV.W.0237.000000T0000Z-090504T0015Z/
BUTTS GA-PUTNAM GA-JASPER GA-NEWTON GA-MORGAN GA-WALTON GA-OCONEE GA-
BARROW GA-GWINNETT GA-
752 PM EDT SUN MAY 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GWINNETT...
SOUTHEASTERN BARROW...NORTHWESTERN OCONEE...WALTON...WESTERN
MORGAN...EASTERN NEWTON...JASPER...NORTHWESTERN PUTNAM AND EXTREME
SOUTHEASTERN BUTTS COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
ETHE AREA AND SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN GEORGIA.

LAT...LON 3398 8353 3367 8347 3328 8346 3321 8385
      3355 8387 3390 8393
TIME...MOT...LOC 2352Z 250DEG 34KT 3385 8357 3365 8353
          3333 8343

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:44 PM EDT, 30 minutes earlier.

Area forecast discussion, May 3, 6:44 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT SUN MAY 3 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS A NICE LINE OF THUNDERSTORMS MOVING
NORTHEAST THROUGH CENTRAL AND SOUTHERN AL AT 50MPH. THIS LINE IS A
VERY ACTIVE AND FAST MOVING LINE WITH SEVERE THUNDERSTORMS AND
POSSIBLE TORNADOES ASSOCIATED WITH IT. THIS LINE SHOULD BE ENTERING
WEST CENTRAL GA BY 20-21Z. THE MODELS ARE IN PRETTY GOOD AGREEMENT
SHOWING THE CLOSED LOW CENTER OVER THE MS/AR/TN BORDERS MOVING NE TO
THE AL/TN/GA BORDERS BY 00Z MON. IT IS EXPECTED TO CONTINUE UP THE
EAST COAST AND INTO THE MID ATLANTIC STATES BY 18Z MON. ITS TRAILING
FRONT SWEEPS THROUGH GA TONIGHT THROUGH MON BRINGING A LOT OF
PRECIPITATION ALONG WITH SEVERE WEATHER. QPF NUMBERS ARE SHOWING
ANOTHER 1.5 TO 2.5 INCHES FALLING ACROSS EXTREME N AND NW GA WHERE
WE HAVE A FLOOD WATCH GOING ALREADY. THE MAIN WEST-EAST ORIENTED
FRONT REMAINS STALLED JUST NORTH OF THE CWA AND CONTINUES TO SERVE
AS THE MAIN FOCUSING MECHANISM FOR SHRA/TSRA DEVELOPMENT.  A STRONG
LOW LEVEL JET IS EXPECTED TO MOVE ACROSS THE AREA BETWEEN 00Z-18Z
MON COMBINED WITH CAPES IN THE 1000-1500 RANGE AND LIS AROUND -2
TO -3 AS THIS LINE OF STORMS MOVES ACROSS OUR AREA. THE OVERALL
UPPER DYNAMICS WILL BE IN PLACE HELPING TO SUPPORT WIDESPREAD SEVERE
THUNDERSTORMS ACROSS THE STATE ALSO. AS THE UPPER SHORT WAVE MOVES
TOWARD THE MID-ATLANTIC EARLY MON...THE FRONTAL SYSTEM TO OUR NORTH
FINALLY PUSHES SOUTH INTO THE CWA...FURTHER SERVING TO ENHANCE
SHRA/TSRA DEVELOPMENT MON AND MON NIGHT.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ANOTHER WEAKER SHORT WAVE MOVES EAST OUT OF THE SOUTHERN PLAINS AND
INTO THE SOUTHEASTERN U.S. TUE NIGHT/WED. THE MOST LIKELY AREA FOR
CONVECTION TUE WOULD BE NEAR THE OLD FRONTAL BOUNDARY ACROSS THE SE
PART OF THE CWA. MORE WAVES CONTINUE TO MOVE EAST OUT OF THE
SOUTHERN PLAINS THROUGH THE END OF THE WEEK BRINGING A SHRA/TSRA
THREAT TO THE AREA EVERYDAY THROUGH THE EXTENDED. THERE IS A RIDGE
THAT BUILDS INTO THE AREA OUT OF THE NORTHERN PLAINS SAT BUT WITH
THE CURRENT PATTERN IN PLACE NOT SURE IF THIS WILL HAPPEN WILL
CONTINUE WITH A SLIGHT CHANCE FOR SAT AT THIS POINT.

&&

.AVIATION...
LINE OF SEVERE THUNDERSTORMS PROGRESSING EASTWARD ACROSS GA NEXT
COUPLE OF HOURS. OUTSIDE OF THUNDERSTORMS...AREAS OF MVFR CEILINGS
THROUGH THE EVENING...LOWERING TO IFR AROUND 06Z. VISIBILITY
GENERALLY UNRESTRICTED OUTSIDE OF RAIN AREAS EXCEPT BECOMING
MVFR...LOCALLY IFR...IN FOG AFTER 06Z. SOUTHWEST WINDS GUSTING TO
20 TO 25KT...DIMINISHING TO 10KT AFTER 04Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  79  60  79  59 /  60  60  30  20  20
ATLANTA         64  74  62  79  61 /  60  60  20  20  20
BLAIRSVILLE     58  68  51  77  54 /  90  50  20  10  20
CARTERSVILLE    61  76  57  81  57 /  90  60  20  10  20
COLUMBUS        66  81  65  84  65 /  50  60  30  30  10
GAINESVILLE     61  71  59  79  58 /  80  60  30  10  20
MACON           65  81  64  83  64 /  30  70  40  30  20
ROME            63  78  58  82  61 / 100  50  20  10  20
PEACHTREE CITY  61  76  60  79  58 /  50  60  30  30  10
VIDALIA         64  83  64  83  63 /  10  50  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LAURENS...
LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOWNS...TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKINSON.

FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
CATOOSA...CHATTOOGA...DADE...FANNIN...FLOYD...GILMER...GORDON...
MURRAY...TOWNS...UNION...WALKER...WHITFIELD.

&&

01/41
Hazardous weather outlook, May 3, 11:19 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EDT SUN MAY 3 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1119 AM EDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND
WEST CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE LATE TONIGHT OVER CENTRAL GEORGIA.

.SYNOPSIS...
A STATIONARY FRONT WITH RICH LOW LEVEL MOISTURE TO ITS SOUTH WILL
REMAIN IN PLACE OVER NORTH GEORGIA WHILE AN UPPER LEVEL STORM SYSTEM
MOVE TOWARD THE AREA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE LARGE HAIL...
DAMAGING WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAINFALL AND
FLOODING WILL ALSO BE POSSIBLE ACROSS NORTHWEST GEORGIA THROUGH
TONIGHT. IF INSTABILITY AND VERTICAL WIND SHEAR INCREASES MORE
THAN EXPECTED...ISOLATED TORNADOES MAY ALSO BE POSSIBLE. THE MOST
LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 PM AND 4 AM
AND WILL BE MOST LIKELY OVER AREAS NORTH AND WEST OF A COLUMBUS TO
ATHENS LINE.

.DISCUSSION...
INSTABILITY AND VERTICAL WIND SHEAR WILL BE SUFFICIENT FOR SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. CAPE IS EXPECTED TO
REACH 1500 THIS AFTERNOON AND EVENING WHILE VERTICAL WIND SHEAR
REMAINS WEAK TO MODERATE. COVERAGE FOR SHOWERS AND THUNDERSTORMS
MAY BE ISOLATED IN THE AFTERNOON AND EARLY EVENING AS THE UPPER
LEVEL STORM SYSTEM REMAINS TO THE WEST OF THE AREA. BY MID
EVENING... WIDESPREAD THUNDERSTORMS ARE LIKELY TO BE MOVING INTO
THE STATE FROM THE WEST...POSSIBLY IN THE FORM OF AN INTENSE
SQUALL LINE WHERE DAMAGING WINDS OVER 70 MPH AND ISOLATED
TORNADOES MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AS THE STORM
SYSTEM AND FRONT SLOWLY MOVES THROUGH THE STATE. OTHERWISE
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY BETWEEN 4 PM
AND MIDNIGHT ACROSS NORTHERN AND WEST CENTRAL GEORGIA.

In the hours before

Local storm report, May 3, 6:44 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     HOGANSVILLE             33.17N 84.90W
05/03/2009                   TROUP              GA   LAW ENFORCEMENT

            MORE THAN A DOZEN TREES DOWN COUNTYWIDE...REPORTED
            BETWEEN 530 AND 6PM.

&&

GRIFFITH
Special weather statement, May 3, 6:49 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT SUN MAY 3 2009

GAZ080-081-092>095-104-105-032345-
649 PM EDT SUN MAY 3 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN SUMTER...SCHLEY...
TAYLOR...MACON...HOUSTON...PEACH...CRAWFORD AND DOOLY COUNTIES UNTIL
745 PM EDT...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES WEST OF POTTERVILLE TO 16 MILES
WEST OF CROXTON CROSSROADS...MOVING EAST AT 40 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
SCHLEY...TAYLOR...MACON...HOUSTON...PEACH...CRAWFORD AND DOOLY
COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE IDEAL...LA CROSSE...REYNOLDS...FOUNTAINVILLE...GARDEN
VALLEY...BUMPHEAD...LA CROSSE...POTTERVILLE...CROXTON CROSSROADS...
ANDERSONVILLE...AMERICUS...CLEARVIEW...WHITEWATER STATE PARK...
ANDERSONVILLE NATIONAL HISTORIC SITE AND BARTLETT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 3, 6:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     COLUMBUS                32.47N 84.97W
05/03/2009                   MUSCOGEE           GA   LAW ENFORCEMENT

            ONE TREE DOWN AT WOODRUFF FARMS AND BRANTON WOODS DRIVE.

&&

GRIFFITH
Local storm report, May 3, 6:57 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     GREENVILLE              33.03N 84.72W
05/03/2009                   MERIWETHER         GA   LAW ENFORCEMENT

            THREE TREES DOWN...ONE ON HOUSE.

&&

GRIFFITH
Local storm report, May 3, 7:01 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     COLUMBUS                32.47N 84.97W
05/03/2009                   MUSCOGEE           GA   BROADCAST MEDIA

            FEW TREES DOWN AT 15TH STREET.

&&

GRIFFITH
Special weather statement, May 3, 7:01 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT SUN MAY 3 2009

GAZ007-013-014-032330-
701 PM EDT SUN MAY 3 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN PICKENS...DAWSON AND
GILMER COUNTIES UNTIL 730 PM EDT...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALKING ROCK...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY AS THIS STORM MOVES
ACROSS PICKENS...DAWSON AND GILMER COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE JASPER...TALKING ROCK...LAKE
TAMARACK...TALONA...SEQUOYAH LAKE...FAUSETT LAKE...CARTECAY...ROY...
AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE INN...MARION AND PISGAH.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:44 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield17 hr
May 3, 4:22 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Heard, Paulding, Polk, Troup83 min
May 3, 4:42 PM EDTTornado WarningFFCFloyd, Haralson, Polk63 min
May 3, 4:50 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer40 min
May 3, 5:10 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Meriwether, Muscogee, Stewart, Troup80 min
May 3, 5:32 PM EDTTornado WarningFFCBartow, Floyd, Polk43 min
May 3, 5:40 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Haralson, Heard and 2 more65 min
May 3, 5:55 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 6 more65 min
May 3, 6:00 PM EDTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Talbot, Taylor, Upson60 min
May 3, 6:06 PM EDTTornado WarningFFCCoweta, Fayette, Fulton39 min
May 3, 6:12 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Macon, Marion, Schley, Stewart, Sumter and 2 more63 min
May 3, 6:14 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 3 more61 min
May 3, 6:26 PM EDTTornado WarningFFCBartow, Cherokee, Gordon, Pickens34 min
May 3, 6:32 PM EDTSevere Thunderstorm WarningFFCButts, DeKalb, Gwinnett, Henry, Jasper, Lamar and 5 more58 min
May 3, 6:35 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Lamar, Monroe, Taylor, Upson55 min
May 3, 6:42 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Gwinnett, Hall and 1 more52 min
May 3, 7:11 PM EDTSevere Thunderstorm WarningFFCBibb, Butts, Crawford, Jasper, Jones, Monroe and 2 more64 min
May 3, 7:17 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Forsyth, Gwinnett, Hall and 5 more58 min
May 3, 7:37 PM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jones, Putnam, Twiggs and 1 more53 min
May 3, 7:39 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Hancock, Madison, Morgan, Oconee and 2 more50 min
May 3, 7:42 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.